MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46439
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a black silicone filiform double pigtail ureteral stent had a piece break off before the unspecified procedure was started.The device did not make patient contact.No adverse effects were reported.Additional information regarding event details has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: clinical director.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Corrected information: d4.Investigation evaluation: description of event: as reported, a black silicone filiform double pigtail ureteral stent had a piece break off before the unspecified procedure was started.The device did not make patient contact.No adverse effects were reported.Additional information regarding event details has been requested but no additional information has been provided.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, as well as a visual inspection, of the returned device, were conducted during the investigation.One black silicone filiform double pigtail ureteral stent was returned by the customer in two pieces with a missing coil and tether.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.The ifu contains the following information related to the reported failure mode.¿precautions do not force set components during placement, replacement, or removal.Carefully remove the set components if any resistance is encountered.¿ ¿how supplied upon removal from package, inspect the product to ensure no damage has occurred.¿ the cause of the break was not able to be determined for this incident.It¿s possible that unintended customer error in the tether removal process was the root cause of the separation.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19681289
Report Number1820334-2024-00910
Device Sequence Number12471460
Product Code FAD
UDI-Device Identifier00827002464391
UDI-Public(01)00827002464391(17)260731(10)15584829
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberG46439
Device Catalogue Number133624-01
Device Lot Number15584829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date09/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown